I had a quick question for you when you get a second. It relates to Propecia and Avodart, I am taking both. So far, my stomach has tolerated the treatment quite well. However, I have experienced a marked increase in shedding while on it. In fact, I really didn’t ever notice hair falling out until I starting the treatment. The two clear effects seem to be that my hair is thinning out considerably (especially along the frontal hairline, particularly front and center) and all of my hair has gotten considerably lighter (numerous people, including my family members, girlfriend, and coworkers have noticed and asked if I colored it). Which brings me to my questionâ€”do I need to be concerned about this? I don’t think I want to continue with a program that will exacerbate my hair loss. Is this shedding temporary (or at least is it temporary with Propecia)? The thinning in the front is made worse by the lighter color my hair has taken since I started the treatment.
Just concerned that Avodart may have been a big mistake. I am tempted to quit. But part of me wants to hold out, especially if the frontal hairs I have shed won’t return once I stop the program.
I would suggest stopping the Avodart, as that is not an FDA approved medication for hair loss. Propecia does contain pregelatinised maize starch and sodium starch glycollate as an inactive ingredient, but if you are tolerating it, then I would suppose that it is OK for you. I would really want to know more about how you know that you are allergic to starch? That would tell me much if I were to really advise you and what to do long term.